Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Recurrence of non-resonant homeomorphisms on the torus

Author: Rafael Potrie
Journal: Proc. Amer. Math. Soc. 140 (2012), 3973-3981
MSC (2000): Primary 37E45; Secondary 37B20
Published electronically: March 27, 2012
MathSciNet review: 2944736
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that a homeomorphism of the torus homotopic to the identity whose rotation set is reduced to a single totally irrational vector is chain-recurrent. In fact, we show that pseudo-orbits can be chosen with a small number of jumps, in particular, that the non-wandering set is weakly transitive. We give an example showing that the non-wandering set of such a homeomorphism may not be transitive.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 37E45, 37B20

Retrieve articles in all journals with MSC (2000): 37E45, 37B20

Additional Information

Rafael Potrie
Affiliation: CMAT, Facultad de Ciencias, Universidad de la República, 11400 Montevideo, Uruguay
Address at time of publication: LAGA, Institute Galilee, Université Paris 13, Villetaneuse, France

Keywords: Torus homeomorphism, rotation vectors.
Received by editor(s): March 23, 2011
Received by editor(s) in revised form: May 2, 2011, and May 12, 2011
Published electronically: March 27, 2012
Additional Notes: The author was partially supported by ANR Blanc DynNonHyp BLAN08-2$_$313375 and ANII Proyecto FCE2007$_$577.
Communicated by: Yingfei Yi
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society